Alert archive / California / Wind Advisories in 2010

Wind Advisory 6, NWS Eureka, CA

April 1, 2010

NWS Eureka, CA issued this wind advisory at Apr 1, 2010, 3:11 PM PDT. It took effect at Apr 2, 2010, 3:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:11 PM PDT (22:11 UTC)
In effect from
Apr 2, 2010, 3:00 AM PDT
Expired
Apr 2, 2010, 11:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS76 KEKA 012211
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PDT THU APR 1 2010

...WINDY CONDITIONS ALONG COASTAL DEL NORTE COUNTY LATE TONIGHT
AND FRIDAY MORNING...

CAZ001-021300-
/O.NEW.KEKA.WI.Y.0006.100402T1000Z-100402T1800Z/
REDWOOD COAST-
311 PM PDT THU APR 1 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY. 

* WINDS WILL INCREASE RAPIDLY LATE TONIGHT AND EARLY FRIDAY
  MORNING ALONG THE DEL NORTE COUNTY COAST...ESPECIALLY IN THE
  VICINITY OF CRESCENT CITY AND POINT ST. GEORGE.

* SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  45 MPH CAN BE EXPECTED THROUGH MID MORNING FRIDAY. WINDS WILL
  TURN WESTERLY AND DECREASE FOR THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS AROUND 35 MPH WITH GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:40 PM PDT, 31 minutes earlier.

Area forecast discussion, Apr 1, 2:40 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PDT THU APR 1 2010

.SYNOPSIS...YET ANOTHER COLD FRONT WILL APPROACH THE REGION
OVERNIGHT BRINGING MORE RAIN AND HIGHER ELEVATION SNOW ON FRIDAY.

&&

.SHORT TERM (THROUGH FRI NIGHT)...HIGH CLOUDS ARE QUICKLY OVERRUNNING
THE AREA FROM THE NORTHWEST AHEAD OF THE NEXT COLD FRONT. STRONG
ISENTROPIC LIFT WILL COMMENCE LATER THIS EVENING ON THE HEELS OF A
RAPIDLY INCREASING LLJ. THE MAJOR FCST ISSUED TODAY REVOLVE AROUND
HEADLINES CONCERNING BOTH WIND AND SNOW. WINDS AT 925 MB INCREASE
TO 55 KTS AROUND 12Z ALONG THE COAST...TRANSLATING TO WINDS AT THE
SFC GUSTING TO AROUND 50 MPH. EXPOSED CAPES AND
HEADLINES...ESPECIALLY AROUND CRESCENT CITY SHOULD SEE THESE
WINDS AND WE WILL HOIST A WIND ADVISORY FOR THE MORNING HOURS ON
FRIDAY. PRECIP IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND SPREAD
SOUTH BY THE EARLY MORNING HOURS. PRECIP RATES MAY BE ENHANCED BY
A 120 KT JET STREAK MOVING OVERHEAD AROUND MIDDAY ON FRI.

FIGURING OUT SNOW LEVELS IS ONE OF OUR BIGGEST CHALLENGES DURING
THIS EVENT. THE COLD AIR AND SNOW OF THE PAST COUPLE DAYS DOES NOT
SEEM TO HAVING TOO MUCH OF AN EFFECT ON TEMPS. ACCORDING TO OBS
THIS AFTERNOON...MOST LOCATIONS HAVE WARMED UP NICELY (INTO THE
40S AND 50S). WE WERE CONCERNED ABOUT RESIDUAL COLD AIR BEING
TRAPPED IN SHELTERED VALLEYS...BUT BASED ON CURRENT
CONDITIONS...THAT NO LONGER LOOKS LIKE A BIG ISSUE. AS THE WARM AIR
GETS PUMPED IN OVERNIGHT...FREE AIR SNOW LEVELS SHOULD RISE TO
3500 FT OR HIGHER. COLD AIR BEHIND THE FRONT RUSHES IN FRI
AFTN/EVE...BUT THIS IS HAPPENING AS THE PRECIP IS BEGINNING TO
WIND DOWN. DESPITE THESE LIMITING FACTORS...WE WILL GO AHEAD AND
ISSUE A WINTER WEATHER ADVISORY ABOVE 3500 FT. DESPITE THE FAST
MOVING NATURE OF THIS SYSTEM...PLENTY OF MOISTURE IS AVAILABLE
LEADING TO QPF TOTALS OF 0.5-1.5 INCHES. THESE NUMBERS COULD
TRANSLATE TO SNOWFALL TOTALS OF GREATER THAN 6 INCHES ABOVE 3500
FT. JCA

.LONG TERM (SAT THROUGH THU)...ZONAL FLOW WILL PERSIST BEHIND THE
FRONT AS WEAK HIGH PRESSURE MOVES IN AT THE SFC. SCT -SHRA CANNOT
BE RULED OUT...ESPECIALLY NORTH OF CAPE MENDOCINO CLOSER TO WEAK
SHORTWAVES PASSING BY. A MORE POTENT SHORTWAVE TROUGH ARRIVES FOR
SUNDAY INTO MONDAY. THIS SYSTEM IS CONTINUING TO TREND A BIT
COLDER AND STRONGER...SIMILAR TO THOSE WE EXPERIENCED EARLIER THIS
WEEK. THERE CERTAINLY COULD BE CONVECTION AND HIGH ELEVATION SNOW
ISSUES...BUT DETAILS WILL NOT BECOME CLEAR FOR ANOTHER DAY OR SO.
BEYOND THAT...MODELS CONTINUE TO ADVERTISE A PATTERN CHANGE BY THE
MIDDLE OF NEXT WEEK WITH A RETURN TO DRIER AND WARMER CONDITIONS
AS RIDGING KEEPS SHORTWAVES FARTHER NORTH. BETTWY/JCA

&&

.MARINE...LOW PRESSURE APPROACHING QUICKLY WILL RESULT IN A RAPID
INCREASE IN SOUTHERLY WINDS LATE TONIGHT THROUGH MID-DAY FRIDAY.
ALTHOUGH A RELATIVELY SHORT DURATION OF STRONG WINDS...GALES AND
GALE FORCE GUSTS ARE LIKELY ACROSS THE NORTHERN WATERS. HAVE ISSUED
GALE WARNING AND HAZ SEAS WARNING ACCORDINGLY FOR EXPECTED STEEP
WIND WAVES. MEANWHILE...WESTERLY SWELLS TRAINS WILL CONTINUE TO
AFFECT THE WATERS THROUGH NEXT WEEK. ANOTHER STORM SYSTEM WILL BRING
MORE WIDESPREAD STRONG SOUTHERLY WINDS FOR SUNDAY MORNING. HENRY

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING. A
STRONG COASTAL LOW LEVEL JET WILL DEVELOP LATE TONIGHT AND FRIDAY
MORNING AS A STORM SYSTEM MOVES INTO THE REGION. STRONG WIND GUSTS
ARE LIKELY FRIDAY MORNING ALONG WITH NON-CONVECTIVE LOW LEVEL WIND
SHEAR...ESPECIALLY ALONG COASTAL AREAS. MVFR CONDITIONS WILL
ACCOMPANY RAIN AS IT PUSHES EAST LATE TONIGHT AND EARLY FRIDAY. HENRY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 AM TO 11 AM PDT FRIDAY CAZ001.

WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM PDT FRIDAY ABOVE 3500 FT CAZ003-004.

SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY PZZ450-470.

GALE WARNING FROM 3 AM TO 11 AM PDT FRIDAY PZZ450-470.

HAZARDOUS SEAS WARNING FROM 3 AM TO 11 AM PDT FRIDAY PZZ450-470.

SMALL CRAFT ADVISORY UNTIL MONDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 1, 8:26 AM PDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
826 AM PDT THU APR 1 2010

CAZ001>004-076-021530-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
826 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:10 AM PDTFrost AdvisoryEKA6 hr
Apr 1, 4:40 AM PDTSmall Craft AdvisoryEKA43 hr
Apr 1, 2:23 PM PDTGale WarningEKA24 hr
Apr 1, 2:23 PM PDTHazardous Seas WarningEKA24 hr
Apr 1, 3:12 PM PDTWinter Weather AdvisoryEKA27 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.